Enbrel ... so sick

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shanbr
Regular Member


Date Joined Dec 2009
Total Posts : 103
   Posted 3/21/2012 9:04 PM (GMT -6)   
I get horribly sick for a few days after the weekly injection. I get diarea, i want to vomit and get very week like i have the flu.

Anyone have any ideas on how to counteract it? Biologic meds are my last hope for treatment, so i really really need to keep taking it, but I can't eat for days.

Thanks. confused

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 279
   Posted 3/21/2012 10:38 PM (GMT -6)   
 
Aww Shanbr...that's terrible!!  sad I hadn't heard of anyone actually having those side effects.  Did your Rheumy say these symptoms
would eventually stop if you continued using Enbrel?  I'm wondering why you are continuing with it after experiencing these unhealthy symptoms especially not eating for three days.
 
I'm in the same boat as biologics being my last hope but I couldn't put up with that.  I'm on my 4th biologic but there are quite a few of them to try possibly without treating us so bad even though they are very similar plus others coming down the pipeline.  The only biologic I had bad side effects from was Orencia. but none of the others worked for me either. 
 
Please let us know what you decide to do and I sure hope that these side effects cease.  Try not to lose hope...that's what keeps us going.
Feel better. 
 
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Raynauds - other stuff

Folic Acid - Fosavance - Methotrexate - Tramadol - Pantoloc(as irritation preventative) - Levemir - Indomethacin - Salbutamol - Actemra - Prednisone - Humalog - Fluconazole - Systane Ultra - Aspirin(81 mgs.) - depo Medrol injection - One A Day Multi Vit. - Cod Liver Oil Capsules - other otcs

Post Edited (msOuchie) : 3/21/2012 9:43:50 PM (GMT-6)


shanbr
Regular Member


Date Joined Dec 2009
Total Posts : 103
   Posted 3/22/2012 12:12 AM (GMT -6)   
I can get down some cereal, I use almond milk because i can't do regular. My husband has some jello if I need it. If i keep being sick for the next few days, i will call my doc. We are watching my temp, how weak i get etc. just in case i need to hop to the ER or something.

I do take my methotrexate the same day, so i am going to split them next week. One day i get my enbrel shot and 3 days later my metho. Maybe the sickness from both piled on each other is making me so sick.

I have only thrown up 3 times in my life. Once when i had the flu as a kid and twice when pregnant 19yrs ago. I haven't thrown up yet with this, but i had the bucket next to me because it was that close.

I am hoping it all works cuz my rheum is in my muscles as well so i am head to toe 100% pain and take lortab (smallest amount) twice a day and hope to get back on ultram but as of right now it doesn't work for my pain.

When my prednisone was 10mg instead of the 7.5 she put me on, I wasn't sick at all. My stomach also gets back due to the muscles inflaming so it makes this even worse.

Frustrating lol. But I hope it works out.

Thanks for the reply, god bless.

swon888
Regular Member


Date Joined Jun 2010
Total Posts : 91
   Posted 3/23/2012 3:54 AM (GMT -6)   
Hi Shanbr
if you are having issues taking enbrel, you should stop and talk to your doctor. not all medication work the same way for everyone. there are many other biological (tnf) meds out there, such as humira, remicade, orencia, symphani, etc.

enbrel did not work for me, but i did not get the reaction you had. remicade worked for me very will for about 5 years and than it lost its effect and i end up with a allergic reaction on my last infusion. Orencia didn't have any effect on me and I'm waiting to try humira soon.

so talk to your doctor about other options.

good luck

De La Rosa
Regular Member


Date Joined Mar 2009
Total Posts : 227
   Posted 3/23/2012 8:14 AM (GMT -6)   
Are you sure it was the Enbrel? There are a lot of stomach ailments going around. Could it be a coincidence that it occurred right after your injection? If your sure, I would try to get on another drug, since there are so many now. Good luck.

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 8003
   Posted 3/23/2012 10:41 AM (GMT -6)   
I agree with the others that said call your doctor, call your doctor today, as there
are other medicines that can be tried and hopefully find one for you that won't
have any side effects....Hope your feeling better soon, many many well wishes
to you and keep us posted as we do care....and are worried about you with these
side effects your having...hope things get better for you...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

shanbr
Regular Member


Date Joined Dec 2009
Total Posts : 103
   Posted 3/24/2012 12:59 AM (GMT -6)   
I called the doctor but she is out till next week. I now have rashes all over my body as well. Not very happy. :(

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 279
   Posted 3/24/2012 1:57 AM (GMT -6)   
Darn!  Those symptoms are not in the Common side effects list, they are in the Severe reaction list.  The Enbrel is already in you, so there is nothing you can do about that.  Tsk! :( That is unfortunate about your Dr. being away.  The same thing happened to me with my GP recently.  It must be vacation time. 
 
You should be heading to the ER then, with a list of all your meds and when you took them, your symptoms, etc.  Or call 911 and ask for a Paramedic and explain why.  Mention you are scared.  That would be faster than driving.  I had to do this a few weeks ago for a different reason.  They were great and told me that I had to go to the ER. 
 
They would know what to do at the ER and also observe you.  If it is an allergic reaction to Enbrel or other meds/interactions, then you will most likely get more symptoms.  With most drugs, an allergic reaction can happen with any new application, even though we have been on them for a while.
 
 
You are in my thoughts and prayers Hon.  Good luck in whatever you do.
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Raynauds - other stuff

Folic Acid - Fosavance - Methotrexate - Tramadol - Pantoloc(as irritation preventative) - Levemir - Indomethacin - Salbutamol - Actemra - Prednisone - Humalog - Fluconazole - Systane Ultra - Aspirin(81 mgs.) - depo Medrol injection - One A Day Multi Vit. - Cod Liver Oil Capsules - other otcs

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 3/26/2012 3:17 PM (GMT -6)   
So sorry you are ill on the Enbrel.  I took it back in 08 and I would get a strange hot flushed feeling and would have to use the restroom a lot, sorry TMI! it did go away after a few months on the Enbrel.  However, I wasn't as sick as you are, so I am not sure if this is normal or not.  I do get sick after taking the Methotrexate, even now.  I had to purchase a bottle of anti-nausea medicine OTC, because I just feel horrid the next day or so.
 
If you get worse, stop taking it and call the nurse hotline number they have set up for Enbrel users.
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 29, 2014 3:38 AM (GMT -6)
There are a total of 2,182,123 posts in 242,671 threads.
View Active Threads


Who's Online
This forum has 153818 registered members. Please welcome our newest member, bruny.
244 Guest(s), 9 Registered Member(s) are currently online.  Details
MarieLS, scifigal2k, dreamsong_29, Sunset14, Andrina, harry03, Nicolas, ninjakiller1, Mississippi Jane


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer